Doctor Says I Don't Qualify for Prednisone Because I Don't Have Hearing Loss Along with My Tinnitus

Discussion in 'Introduce Yourself' started by zozil_radical, Sep 28, 2020.

    1. zozil_radical

      zozil_radical Member

      Tinnitus Since:
      09/2020
      Cause of Tinnitus:
      Noise from MRI Machine
      I had noise exposure about a week ago, and had an audiogram today.
      I do not have hearing loss, but my tinnitus is very bad.

      The tinnitus is at about the same volume as driving in a car, but it is very high pitched.
      I've had tinnitus before, but never at this volume, and it always went away after a few days. Because the tinnitus is so loud this time, and has lasted about a week, I'm afraid it won't go away without medical intervention.

      The tinnitus is keeping me up at night. I have ear pain. Noises sound a distorted, and I'm having trouble hearing people on the phone and on my computer at work.

      What should I do? Should I look for a Dr. who will prescribe prednisone for tinnitus?

      Thank you in advance.
       
      • Hug Hug x 2
      • Informative Informative x 1
    2. Kendra

      Kendra Member

      Tinnitus Since:
      08/2017
      Cause of Tinnitus:
      SSNHL/ Acoustic Trauma
      I would schedule another ENT appointment right away and also go to the ER and tell them you had sudden onset ringing and ear pain and ask for prednisone for inflammation.
       
      • Like Like x 1
    3. Zugzug

      Zugzug Member Benefactor Hall of Fame

      Tinnitus Since:
      05/2019
      Cause of Tinnitus:
      Likely Autoimmune Inner Ear Disease; Sjogren's Syndrome
      At the risk of sounding alarming, I think you should act immediately. Someone will be willing. Say you go on prednisone for 1-2 weeks and prove the doctor right. This is a good outcome, as it means you did the best you could.
       
      • Like Like x 1
    4. dccool

      dccool Member

      Tinnitus Since:
      06/20
      Cause of Tinnitus:
      Unknown
      My Tinnitus just started this summer and I just got off a Methylprednisolone steroid treatment, which if I understand is a similar drug to what you're considering. Here's my experience with the drug:

      Day 1: Tinnitus seemingly got better in the morning
      Days 2-6: Tinnitus worsened as the treatment continued
      Day 1 After Treatment: Ringing in ears much more noticeable and now taking on two different forms, and monotone sounds (fan rotating, computer humming, etc) begin to irritate me like my tinnitus.
      Day 2 After Treatment (Today): Tinnitus seems to have returned to normal levels, it may have even actually improved, but it sure was a horrible experience to get here. The additional ringing noise caused by the medicine has not entirely disappeared, but it is now quiet and can be masked in the same way as my original tinnitus.
       
      • Helpful Helpful x 1

Share This Page

Loading...